Alert archive / Nebraska / Tornado Warnings in 2022
Tornado Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 7, 2022, 9:48 PM CDT for Nuckolls County, Thayer County, Nebraska. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2022, 9:48 PM CDT (02:48 UTC)
- Expired
- Jun 7, 2022, 10:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 9:49 PM CDT | TSTM WND GST 71 | 5 Se Ruskin, NE | |
| Jun 7, 10:01 PM CDT | TSTM WND GST 61 | 3 N Chester, NE | |
| Jun 7, 10:10 PM CDT | TSTM WND DMG | Hubbell, NE | BRANCHES DOWN DUE TO HIGH WIND. HEAVY RAIN AND PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 6:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.9
The text
As transmitted.
262
WFUS53 KGID 080248
TORGID
NEC129-169-080315-
/O.NEW.KGID.TO.W.0014.220608T0248Z-220608T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
948 PM CDT Tue Jun 7 2022
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Southeastern Nuckolls County in south central Nebraska...
Southern Thayer County in south central Nebraska...
* Until 1015 PM CDT.
* At 947 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ruskin, or 21 miles northwest of Belleville,
moving southeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Byron around 1000 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Chester and Hubbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4000 9745 4000 9785 4005 9791 4019 9781
4005 9741
TIME...MOT...LOC 0247Z 304DEG 22KT 4010 9781
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Pfannkuch2 follow-up statements
431
WWUS53 KGID 080257
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
957 PM CDT Tue Jun 7 2022
NEC129-080307-
/O.CAN.KGID.TO.W.0014.000000T0000Z-220608T0315Z/
Nuckolls NE-
957 PM CDT Tue Jun 7 2022
...THE TORNADO WARNING FOR SOUTHEASTERN NUCKOLLS COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Nebraska.
LAT...LON 4000 9776 4001 9775 4008 9766 4005 9741
4000 9745
TIME...MOT...LOC 0257Z 303DEG 24KT 4001 9767
$$
NEC169-080315-
/O.CON.KGID.TO.W.0014.000000T0000Z-220608T0315Z/
Thayer NE-
957 PM CDT Tue Jun 7 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHEASTERN THAYER COUNTY...
At 957 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Chester, or 13 miles north of Belleville, moving
southeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Chester around 1000 PM CDT.
Hubbell around 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4000 9776 4001 9775 4008 9766 4005 9741
4000 9745
TIME...MOT...LOC 0257Z 303DEG 24KT 4001 9767
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Pfannkuch983
WWUS53 KGID 080312
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1012 PM CDT Tue Jun 7 2022
NEC169-080322-
/O.EXP.KGID.TO.W.0014.000000T0000Z-220608T0315Z/
Thayer NE-
1012 PM CDT Tue Jun 7 2022
...THE TORNADO WARNING FOR SOUTHEASTERN THAYER COUNTY WILL EXPIRE AT
1015 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
allowed to expire. However, large hail and damaging winds remain
likely and a Severe Thunderstorm Warning remains in effect for the
area.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Nebraska.
LAT...LON 4000 9776 4001 9775 4008 9766 4005 9741
4000 9745
TIME...MOT...LOC 0312Z 304DEG 22KT 3996 9757
$$
PfannkuchWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 7, 7:05 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 7, 7:05 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 705 PM CDT Tue Jun 7 2022 ...Aviation Update... .DISCUSSION...(This evening through Tuesday) Issued at 400 PM CDT Tue Jun 7 2022 The main concern in the near term forecast is the probability of strong to severe thunderstorms impacting the forecast area this afternoon and evening. Visible satellite imagery shows cumulus across the area and a boundary moving from north to south toward the Kansas-Nebraska border. As a note, cloud cover has limited our ability to warm up today in many areas which may put a dent in a bit of the severe weather potential. Environment is fairly unstable right now and mid-level lapse rates are expected to be around 8+ C/km through the evening. Additionally, 0-6km bulk shear values of around 45-55kts, and 0-3km bulk shear values around 30-40kts will support supercell development with the potential for some bowing segments or a semi-disorganized line of storms forming. Large hail up to at least two inches in diameter and wind gusts up to 75 mph will be possible. Additionally, an isolated tornado cannot be entirely ruled out. Another topic of concern is the potential for heavy rain and flash flooding. Soil saturation is a concern in several locations due to heavy rainfall over the past few days. Precipitable water values are expected to range from 1.00-1.50 inches through the course of this event. Additionally, moisture is being advected into the region. One to two rounds of storms may move through a few areas, bringing heavy rainfall areas that have received a decent amount of rain. Any additional heavy rainfall raises the concern for flash flooding. A Flood Watch will be in effect beginning this evening and continuing through Wednesday morning for Furnas, Harlan, Phillips, Rooks, and Osborne counties. Light winds, moisture in the area and cooling temperatures may result in the development of some patchy fog overnight. Expect some reductions to visibility in areas where fog does occur. Wednesday brings a welcome break from the rain for those who have experienced flooding. A mid-level ridge moves across the Rockies and Bighorns into the region. High temperatures will be fairly pleasant, ranging from the mid to upper 70s. Lows will be in the mid to upper 50s. Thursday brings our next chance for showers and storms as a mid- level wave moves across the area. A few storms may become strong to severe. Temperatures will be in the mid-70s to low 80s for highs and the mid-50s to low 60s for lows. Friday and Saturday have trended drier as a ridge moves in from the west and high pressure sets up over the south. Through the weekend, temperatures will be on a gradual warming trend with highs returning to the upper 80s to low 90s in the afternoon. Uncertainty grows in the extended forecast over the potential for a few isolated thunderstorms. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 705 PM CDT Tue Jun 7 2022 General overview: For the majority of the period, high confidence VFR ceiling/visibility and dry conditions. The BIG exception will be right away this evening, as particularly sometime during the 01-04Z time frame features a decent chance of thunderstorms (possibly severe). Aside from any thunderstorm-related influences/outflow, winds should not be a major issue, with sustained speeds largely near/below 12KT throughout, initially out of the east-northeast this evening, and then prevailing north- northwesterly through most of the period (especially Wed daytime). Thunderstorm potential/timing: By far the main concern of the period is a decent chance for thunderstorms this evening, possibly severe. Have a generic "vicinity" (VCTS) going through 06Z, but have confined a TEMPO 01-04Z to account for the MAIN window of opportunity for storms. Should any storms be severe, hail to 1+" diameter and/or 50+KT gusts cannot be ruled out, but actually realizing either of these conditions at KGRI/KEAR is still a fairly low probability scenario at this point. Ceiling/visibility: Although ceiling and/or visibility could at least briefly become sub- VFR during thunderstorms this evening, confidence is reasonably-high that at least the vast majority of the latter 18 hours of the period should prevail VFR. There are various "hints" that at least brief MVFR ceiling could develop especially within a few hours either side of sunrise Wednesday, but with confidence only medium at-best have gone with only a scattered low cloud group. There is probably also a non-zero chance for light fog/sub- VFR visibility late tonight/early Wed, but believe there should be just enough of a northerly breeze to hold sub-VFR at bay. && .GID WATCHES/WARNINGS/ADVISORIES... NE...Flood Watch through Wednesday morning for NEZ082-083. KS...Flood Watch through Wednesday morning for KSZ005-017-018. && DISCUSSION...Wekesser AVIATION...Pfannkuch
Hazardous weather outlook, Jun 7, 5:31 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Hastings NE 531 PM CDT Tue Jun 7 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 531 PM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Evening and Overnight. Thunderstorms are likely across the outlook area, some of which will be severe. The main threats with severe storms will be large hail up to around 2 inches in diameter and/or damaging wind gusts up to around 75 MPH. Although not the primary threat, a tornado or two cannot be ruled out somewhere within the outlook area. The largest hail will favor any storms that remain more isolated in nature, while the threat for damaging winds will be highest if storms merge into a larger-scale complex that tracks east- southeast across the area. In addition, some places could receive at least 1 to 2 inches of rain tonight, which could cause at least minor flooding issues. Given recent heavy rains, far south and southwestern portions of the outlook area appear most prone to possible flooding, and as a result, a Flood Watch is in effect through tonight for Phillips, Rooks, Osborne, Furnas and Harlan counties. Timing-wise, the main risk for severe storms across the outlook area should focus between 7 PM and 1 AM, starting first in northern and western local counties, and eventually ending in southern and eastern counties. If any stronger storms happen to linger beyond 1 AM, they would most likely occur in north central Kansas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The next chance for thunderstorms will arrive Thursday afternoon into Thursday night, when a few storms may become strong to severe. There is also a chance of a few thunderstorms on Sunday into Sunday night, but confidence in the location and timing of any thunderstorm development is low at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to contact the National Weather Service with any reports of large hail, damaging winds, or flooding. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Local storm report, Jun 7, 9:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
930 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 8 NNW SHELBY 41.29N 97.50W
06/07/2022 POLK NE PUBLIC
PIVOT OVERTURNED AND TREE UPROOTED.
&&
NOAA/NWS/MORITZLocal storm report, Jun 7, 9:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
933 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND GST 1 N NELSON 40.22N 98.07W
06/07/2022 M59 MPH NUCKOLLS NE MESONET
&&
NOAA/NWS/MORITZLocal storm report, Jun 7, 9:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
935 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST 1 NNW EDGAR 40.39N 97.98W
06/07/2022 M69 MPH CLAY NE MESONET
&&
NOAA/NWS/MORITZLocal storm report, Jun 7, 9:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
937 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST 3 NE AYR 40.47N 98.40W
06/07/2022 M63 MPH ADAMS NE MESONET
&&
NOAA/NWS/MORITZLocal storm report, Jun 7, 9:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
938 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST 2 ENE HASTINGS 40.60N 98.35W
06/07/2022 M59 MPH ADAMS NE MESONET
&&
NOAA/NWS/MORITZLocal storm report, Jun 7, 9:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
939 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 W INLAND 40.59N 98.26W
06/07/2022 E1.75 INCH CLAY NE PUBLIC
TIME EST. FROM RADAR.
&&
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:17 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 43 min |
| Jun 7, 7:22 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 38 min |
| Jun 7, 7:54 PM CDT | Special Weather Statement | GID | Hamilton | 21 min |
| Jun 7, 7:57 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 33 min |
| Jun 7, 7:57 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, York | 26 min |
| Jun 7, 7:59 PM CDT | Severe Thunderstorm Warning | GID | Polk | 16 min |
| Jun 7, 8:02 PM CDT | Special Weather Statement | GID | Nance | 28 min |
| Jun 7, 8:19 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Hamilton, York | 41 min |
| Jun 7, 8:20 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Clay, Hall, Hamilton | 40 min |
| Jun 7, 8:25 PM CDT | Special Weather Statement | GID | Dawson | 35 min |
| Jun 7, 8:29 PM CDT | Tornado Warning | GID | Fillmore, York | 31 min |
| Jun 7, 8:31 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Furnas, Gosper, Harlan, Kearney, Phelps | 44 min |
| Jun 7, 8:52 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Nuckolls, Webster | 38 min |
| Jun 7, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 36 min |
| Jun 7, 9:06 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 39 min |
| Jun 7, 9:13 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 47 min |
| Jun 7, 9:27 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer, Webster | 48 min |
| Jun 7, 9:44 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 31 min |
| Jun 7, 10:10 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 35 min |
Nearby
Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.